Texas patients have to put a great deal of trust in their health care providers. This includes pharmacists, who are responsible for safely and correctly filling and dispensing medications. Texas pharmacy errors can be devastating for victims and their families.
According to a local news source, an Austin woman suffered a terrible injury after receiving a shot from a compounding pharmacy. The woman has a genetic disorder that causes her seizures, which she was able to control several years ago when doctors prescribed her a specific shot. Compounding pharmacies tailor medicine for their patients in cases where those people cannot take a standard drug as manufactured. The woman took her prescription to a compounding pharmacy, and was given the medication in the form of a specific B-12 shot. She received over 250 rounds of the medicine without incident.
Recently, the woman received her tailored shot, and felt a burning sensation. She then developed a headache, dizziness, and disorientation. She looked in a mirror and at that point saw that the shot had burned her skin “and was going deeper.” She went to the emergency room, but because she also had Stage 3 breast cancer she was unable to receive anesthesia because of potential contamination—so, she was forced to do the procedure to scrape out the burn completely awake. A dermatologist said that it was a chemical burn, and lab results showed that the B-12 had a pH level of 13.2, similar to that of bleach. She continued to undergo treatment for the burn to scrape out the wound. The patient, a mom of three, said the pain was extreme, and continued to experience pain at home.